JournalszaaVol. 29, No. 4pp. 487–504

On the Point Behavior of Fourier Series and Conjugate Series

  • Ricardo Estrada

    Louisiana State University, Baton Rouge, United States
  • Jasson Vindas

    Universiteit Gent, Belgium
On the Point Behavior of Fourier Series and Conjugate Series cover
Download PDF

Abstract

We investigate the point behavior of periodic functions and Schwartz distributions when the Fourier series and the conjugate series are both Abel summable at a point. In particular we show that if f is a bounded function and its Fourier series and conjugate series are Abel summable to values γ and β at the point θ0, respectively, then the primitive of f is differentiable at θ0, with derivative equal to γ, the conjugate function satisfies limθ→θ0 3/(θ–θ0)3 ∫θθ0 f~(t)(θ–t)2 d_t_ = β, and the Fourier series and the conjugate series are both (C, κ) summable at θ0, for any κ > 0. We show a similar result for positive measures and _L_1 functions bounded from below. Since the converse of our results are valid, we therefore provide a complete characterization of simultaneous Abel summability of the Fourier and conjugate series in terms of “average point values”, within the classes of positive measures and functions bounded from below. For general L_1 functions, we also give a.e. distributional interpretation of − 1/2π p.v. ∫π–π f (t+θ0) cot t/2 d_t as the point value of the conjugate series when viewed as a distribution.

We obtain more general results of this kind for arbitrary trigonometric series with coefficients of slow growth, i.e., periodic distributions.

Cite this article

Ricardo Estrada, Jasson Vindas, On the Point Behavior of Fourier Series and Conjugate Series. Z. Anal. Anwend. 29 (2010), no. 4, pp. 487–504

DOI 10.4171/ZAA/1420